Alert archive / Michigan / Wind Advisories in 2009

Wind Advisory 9, NWS Grand Rapids, MI

October 30, 200923 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Oct 30, 2009, 3:46 PM EDT for 23 counties in Michigan. It took effect at Oct 30, 2009, 8:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2009, 3:46 PM EDT (19:46 UTC)
In effect from
Oct 30, 2009, 8:00 PM EDT
Expired
Oct 31, 2009, 4:14 AM EDT
In force
8 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2009-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2009-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 391 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
391 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 301946
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
346 PM EDT FRI OCT 30 2009

...WIND ADVISORY INTO SATURDAY AFTERNOON...

.A STRONG STORM OVER NORTHEAST MINNESOTA WILL SWEEP A COLD FRONT
ACROSS SOUTHWEST LOWER MICHIGAN EARLY TONIGHT. BEHIND THE COLD
FRONT WINDS WILL GUST TO BETWEEN 45 AND 50 MPH AT TIMES INTO
SATURDAY AFTERNOON.  THE STRONGEST WIND GUSTS WILL BE NEAR
THE LAKE MICHIGAN SHORE AND IN LARGE OPEN AREAS.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310400-
/O.NEW.KGRR.WI.Y.0009.091031T0000Z-091031T2200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
346 PM EDT FRI OCT 30 2009

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
SATURDAY. 

WINDS WILL GUST OVER 45 MPH FROM MID EVENING INTO SATURDAY
AFTERNOON. EXPECT THE STRONGEST WIND GUSTS NEAR THE LAKE MICHIGAN
SHORE AND IN LARGE OPEN AREAS. BE SURE TO BRING ANY LOOSE ITEMS
OUTSIDE INSIDE IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

WDM
2 follow-up statements
000 
WWUS73 KGRR 310218
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1018 PM EDT FRI OCT 30 2009

...WIND ADVISORY INTO SATURDAY AFTERNOON...

.A STRONG AREA OF LOW PRESSURE ACROSS SOUTHWEST ONTARIO THIS
EVENING HAS PUSHED A COLD FRONT THROUGH THE AREA. BEHIND THIS
FRONT...COLDER AIR IS MOVING IN ACROSS LOWER MICHIGAN. GUSTY WINDS
ARE ACCOMPANYING THIS COLDER AIR. WINDS WILL REMAIN GUSTY INTO
SATURDAY AFTERNOON AND WILL GRADUALLY DIMINISH.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-311030-
/O.CON.KGRR.WI.Y.0009.000000T0000Z-091031T2200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
1018 PM EDT FRI OCT 30 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY...

SOUTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED THROUGH THE NIGHT
TONIGHT AND INTO SATURDAY AFTERNOON. A FEW WIND GUSTS UP TO 45 MPH
WILL BE LIKELY. THE FAVORABLE AREAS FOR THE HIGHEST WIND GUSTS
WILL BE ALONG THE LAKE MICHIGAN SHORELINE AND LARGE OPEN AREAS.

WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY ON SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

NJJ
000 
WWUS73 KGRR 310814
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 AM EDT SAT OCT 31 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310915-
/O.CAN.KGRR.WI.Y.0009.000000T0000Z-091031T2200Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...
HOLLAND...HASTINGS...CHARLOTTE...LANSING...SOUTH HAVEN...
KALAMAZOO...BATTLE CREEK...JACKSON
414 AM EDT SAT OCT 31 2009

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED A LITTLE ACROSS THE AREA...AND ARE EXPECTED
TO REMAIN BELOW CRITERIA AS WINDS CONTINUE TO GRADUALLY DIMINISH.
A FEW WIND GUSTS TO 40 MPH WILL BE POSSIBLE INTO EARLY THIS
AFTERNOON.

$$

NJJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:47 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 30, 1:47 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
147 PM EDT FRI OCT 30 2009

LATEST UPDATE...AVIATION...

.SYNOPSIS...(420 AM EDT FRI OCT 30 2009)
A STRONG AREA OF LOW PRESSURE NEAR OMAHA NEBRASKA THIS MORNING WILL
MOVE QUICKLY TO NEAR JAMES BAY BY DAYBREAK SATURDAY MORNING. A SURGE
OF VERY MOIST AND MILD AIR WILL MOVE ACROSS THE AREA TODAY AHEAD OF
THE ASSOCIATED COLD FRONT. RAINFALL CAN BE EXPECTED ALONG WITH
ISOLATED THUNDERSTORMS. CONDITIONS WILL BECOME WINDY BEHIND THE COLD
FRONT TONIGHT AND PART OF THE DAY ON SATURDAY. COLDER AIR CAN BE
EXPECTED TO MOVE IN FOR THE WEEKEND.

&&

.SHORT TERM...(420 AM EDT FRI OCT 30 2009)
(TODAY THROUGH SUNDAY)
BIGGEST FORECAST CONCERNS WITH THIS PACKAGE ARE WINDS LATER TODAY
THROUGH EARLY SATURDAY AND RAINFALL AND THUNDER POTENTIAL THROUGH
SATURDAY. NO MAJOR CHANGES ARE NEEDED TO THE FCST.

SRLY 70 KNOT 850 MB JET AHEAD OF THE STORM SYSTEM TO OUR SW THIS
MORNING IS TRANSPORTING COPIOUS AMOUNTS OF MOISTURE NORTHWARD OUT OF
THE GULF OF MEXICO OVER THE AREA. THIS ADVECTION OF PWATS OF 300 PCT
OF NORMAL IS LEADING TO WIDESPREAD RAIN SHOWER ACTIVITY ACROSS THE
AREA. SOME ELEVATED INSTABILITY IS FCST TO MOVE IN AND IS VERIFYING
WITH SOME LIGHTNING NOW MOVING INTO THE STATE FROM THE SW. THE LLJ
AXIS ONLY SLOWLY SHIFTS EAST OF THE AREA BY 00Z. THIS WILL ALLOW FOR
IT TO CONTINUE TO FEED IN PLENTY OF MOISTURE THROUGH THE DAY AND
PRODUCE A GOOD DEAL OF RAINFALL.

MAIN PORTION OF THE ENERGY WITH THE UPPER LOW NOW ACROSS KS WILL
EJECT TO THE NE THROUGH TODAY...AND EVENTUALLY PUSH THE STRONG SFC
FRONT THROUGH THE CWFA AROUND AND JUST AFTER 00Z TONIGHT. MOIST AXIS
WILL SHIFT EAST OF THE CWFA BY 00Z WITH THE LLJ AND THE FRONT WILL
THEN CLEAR OUT MOST OF THE RESIDUAL MOISTURE BY 06Z. THE FRONT WILL
BE ACCOMPANIED BY FAIRLY GUSTY WINDS DUE TO THE STRENGTH OF THE
FRONT/TEMP GRADIENT...THE ISALLOBARIC COMPONENT...AND THE COLD AIR
ADVECTION. WE BELIEVE THERE IS A FAIRLY DECENT POTENTIAL OF SOME
ADVISORY TYPE WINDS ALONG AND JUST BEHIND THE FRONT. THE WORST OF
THE WINDS WILL BE WITH THE FRONT...HOWEVER 40 KNOTS DOES REMAIN
AROUND 3K FEET INTO SATURDAY AFTERNOON WHICH WILL BE ABLE TO BE
TAPPED. WITH SOME UNCERTAINTY AS TO HOW MUCH TIME WILL BE NEED IN
THE ADVISORY...AND WITH IT BEING A SOLID SECOND PERIOD EVENT...WE
HAVE HELD OFF ISSUING THE ADVISORY FOR NOW.

A FEW SHOWERS WILL BE POSSIBLE BEHIND THE FRONT AS THE UPPER TROUGH
AXIS MOVES INTO THE AREA. MOISTURE BECOMES RATHER SHALLOW AT THIS
POINT WHICH WILL LIMIT THE POTENTIAL OF PCPN. WINDS BECOME WRLY AND
H850 TEMPS DROP TO AROUND -4C OR SO BY 12Z SAT. THIS WILL PRODUCE A
THREAT OF SOME LIGHT LAKE ENHANCEMENT/EFFECT ALONG THE LAKESHORE.
THE TROUGH WILL THEN PULL NE AROUND/JUST AFTER 00Z SUN...AND THE
FLOW ALOFT IS EXPECTED TO BECOME ANTI-CYCLONIC. ANY LIGHT PCPN
SHOULD COME TO AN END BY THAT TIME.

SOME CLEARING WILL THEN BECOME POSSIBLE FOR SAT NIGHT AND SUN AS
HIGH PRESSURE BUILDS IN PLACE. AM SOMEWHAT APPREHENSIVE ABOUT FULL
CLEARING HOWEVER GIVEN THE CLOUD TRENDS IN THESE SCENARIOS THE LAST
COUPLE OF WEEKS. IT IS JUST TOUGH WITH A WEAK LATE OCT SUN ANGLE TO
MIX OUT LOW LEVEL MOISTURE. WE HAVE GONE PARTLY CLOUDY FOR NOW...AND
CAN FINE TUNE THE TRENDS.

&&

.LONG TERM...(420 AM EDT FRI OCT 30 2009)
(SUNDAY NIGHT THROUGH WEDNESDAY)
TWO RELATIVELY WEAK AND FAST MOVING NRN STREAM SHORTWAVES ARE
PROGGED TO IMPACT THE REGION NEXT WEEK WITH A CHANCE OF RAIN
SHOWERS. THE FIRST IS EXPECTED TO COME THROUGH ON MONDAY AND THE
SECOND ON WEDNESDAY... WITH EACH WAVE SENDING A SFC COLD FRONT
THROUGH.  NOT MUCH QPF IS ANTICIPATED...BUT THESE SYSTEMS DO ACT TO
REINFORCE H5 TROUGHING AND COOL AIR OVER THE REGION.

THERE IS SOME QUESTION AS TO HOW LONG THE COOL AIR AND H5 TROUGHING
WILL LINGER OVER THE GREAT LAKES REGION... BUT AT SOME POINT LATE IN
THE WEEK OR NEXT WEEKEND IT APPEARS TO FINALLY LIFT OUT WITH
MODERATING TEMPERATURES FOLLOWING.

&&

.AVIATION...(147 PM EDT FRI OCT 30 2009)
MUCH OF THE REGION IS COVERED WITH MVFR CONDITIONS AS OF 17Z.
HOWEVER ANOTHER AREA OF STEADY RAIN WAS OVER AREAS SURROUNDING
SOUTHERN LAKE MICHIGAN.  EXPECT THAT WE WILL SEE SOME IFR OVER THE
TAF SITES AS THIS RAIN RETURNS THROUGH THE REMAINDER OF THE
AFTERNOON.  THE STEADY RAIN SHOULD LIFT OUT OF THE AREA BY EARLY
EVENING WHEN CONDITIONS SHOULD IMPROVE ONCE AGAIN.  IN FACT VFR
CONDITIONS SHOULD ARRIVE BY LATE EVENING AS THE COLD FRONT MOVES
THROUGH.  THE CHANGEABLE CONDITIONS ARE EXPECTED TO CHANGE AGAIN
TOWARD DAYBREAK ON SATURDAY AS WRAP AROUND MOISTURE BRINGS CEILING
BACK DOWN TO MVFR.  THROUGH ALL THIS THE WINDS WILL REMAIN
BRISK...PIVOTING FROM THE SOUTH TO THE SOUTHWEST AS THE FRONT MOVES
THROUGH.  THUNDER CAN NOT BE TOTALLY RULE OUT THIS AFTERNOON...
HOWEVER IT WILL REMAIN TOO ISOLATED TO ADD TO THE TAFS.

&&

.MARINE...(420 AM EDT FRI OCT 30 2009)
WE HAVE EXTENDED THE TIME OF THE GALE WARNING OUT THROUGH 18Z SAT.
MODEL CROSS SECTIONS OF WIND SHOW 40 KNOTS AT 3K FEET THROUGH SAT
MORNING. THE MOST SIGNIFICANT WIND WILL OCCUR WITH THE FRONT THIS
EVENING AROUND OR JUST BEFORE 00Z...AND BEHIND THE FRONT AS THE
STRONG PUSH OF COLDER AIR MOVES IN.

&&

.HYDROLOGY...(1155 AM EDT FRI OCT 30 2009)
WE ISSUED A FLOOD ADVISORY EARLIER THIS MORNING FOR THE COUNTIES WE
EXPECTED TO RECEIVE THE HEAVIEST RAINFALL. AS OF 10 AM THIS MORNING
THOSE COUNTIES HAVE RECEIVED BETWEEN 2 AND 3 INCHES OF RAIN. I
EXTENDED THE ADVISORIES END TIME TO 4 PM SATURDAY DUE TO THE
RESPONSE TIME ON AREA CREEKS BEING BETWEEN 12 AND 24 HOURS. WE HAVE
RECEIVED NUMEROUS REPORTS OF CLOSED ROADS DUE TO WATER OVER THE ROAD
IN MOST OF THE ADVISORY COUNTIES. AN ADDITIONAL INCH OF RAIN IS
POSSIBLE OVER MOST OF THE ADVISORY AREA THIS AFTERNOON AND EVENING
PRIOR TO THE PASSAGE OF THE COLD FRONT.

WHILE NO RIVER POINTS ARE EXPECTED TO REACH FLOOD STAGE... A FEW ARE
EXPECTED TO REACH ACTION STAGE. AS A RESULT WE HAVE ISSUED FLOOD
ADVISORIES FOR SOME RIVER POINTS IMPACTED BY THE HEAVY RAINFALL.

&&

.CLIMATE...(1155 AM EDT FRI OCT 30 2009)
THE DAILY PRECIPITATION RECORD FOR GRAND RAPIDS WAS BROKEN BY 8 AM
THIS MORNING WITH 1.92 INCHES OF RAIN...WHICH EXCEEDED THE 1.02 INCH
RECORD SET IN 1991. WITH AS MUCH AS ANOTHER INCH OF RAIN POSSIBLE
AT GRAND RAPIDS THIS AFTERNOON AND EVENING...THIS NEW RECORD WILL
LIKELY BE EXCEEDED. THE OTHER TWO CLIMATE SITES STILL HAVE TO
POTENTIAL OF SETTING NEW DAILY RAINFALL RECORDS. THE RECORDS ARE NOT
IMPRESSIVE RECORDS AS THEY ARE ONLY NEAR AN INCH FOR THE DAY. BELOW
ARE THE RECORDS FOR 10/30:

GRAND RAPIDS      -1.92 INCHES AS OF 8 AM THIS MORNING
  PREVIOUS RECORD -1.02 INCHES SET IN 1991
LANSING          - 0.97 INCHES SET IN 1870
MUSKEGON         - 1.23 INCHES SET IN 1991

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING FOR THE ENTIRE NEARSHORE TO 2 PM SATURDAY.

&&

SYNOPSIS:     NJJ
SHORT TERM:   NJJ
LONG TERM:    MEADE
AVIATION:     JK
MARINE:       NJJ
HYDROLOGY:    WDM
CLIMATE:      WDM/NJJ
Hazardous weather outlook, Oct 30, 11:51 AM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1151 AM EDT FRI OCT 30 2009

MIZ037>040-043>046-050>052-056>059-064>067-071>074-310945-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1151 AM EDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RAIN...HEAVY AT TIMES WILL CONTINUE THIS AFTERNOON.  THIS WILL
RESULT IN AREAS OF FLOODING. SMALL RIVERS AND STREAMS WILL RISE
QUICKLY AND PONDING OF WATER WILL BE COMMON IN LOW SPOTS OR WHERE
DRAINAGE IS POOR. LEAVES CLOGGING STORM DRAINS WILL ONLY AGGRAVATE
THE FLOODING SITUATION.

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING BUT SEVERE WEATHER IS NOT EXPECTED.

WIND GUSTS TO 45 MPH FROM THE SOUTHWEST WILL BE POSSIBLE TONIGHT AS
A STRONG COLD FRONT PRESSES EAST ACROSS THE STATE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SOME OF THE LARGER RIVERS MAY EXPERIENCE SIGNIFICANT RISES OVER THE
NEXT SEVERAL DAYS DUE TO THE RAIN TODAY. AT THIS POINT MINOR
FLOODING IS FORECASTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-310945-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1151 AM EDT FRI OCT 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTH GALE FORCE WINDS WILL BECOME SOUTHWEST TONIGHT BEHIND A COLD
FRONT. WAVES WILL BUILD TO 4 TO 8 FEET TODAY AND TO 6 TO 12 FEET
TONIGHT.

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON BUT SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST GALE FORCE WINDS AND WAVES OF 6 TO 12 FEET CAN BE EXPECTED
SATURDAY. WINDS AND WAVES WILL SUBSIDE ON SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MEADE JK

In the hours before

Local storm report, Oct 30, 10:43 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1043 AM EDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       3 N HOLLAND STATE PARK  42.83N 86.21W
10/30/2009  M2.14 INCH       OTTAWA             MI   TRAINED SPOTTER

            THIS IS TOTAL RAINFALL ENDING AT 1030AM.

&&

HOVING
Local storm report, Oct 30, 10:44 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1044 AM EDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       1 NE MOUNT PLEASANT     43.61N 84.76W
10/30/2009  M1.39 INCH       ISABELLA           MI   TRAINED SPOTTER

            THIS IS TOTAL RAINFALL ENDING AT 9AM.

&&

HOVING
Local storm report, Oct 30, 12:15 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1215 PM EDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 ESE ALLENDALE         42.96N 85.90W
10/30/2009  M1.68 INCH       OTTAWA             MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       HASTINGS                42.65N 85.29W
10/30/2009  M1.11 INCH       BARRY              MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL.

0700 AM     HEAVY RAIN       GRANDVILLE              42.91N 85.76W
10/30/2009  M1.44 INCH       KENT               MI   NWS EMPLOYEE

            THIS IS A 24 HOUR RAINFALL TOTAL...WITH MOST OCCURRING
            SINCE 1AM.

0700 AM     HEAVY RAIN       ALMA                    43.38N 84.66W
10/30/2009  M1.12 INCH       GRATIOT            MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL.

0730 AM     HEAVY RAIN       BANGOR                  42.31N 86.11W
10/30/2009  M2.05 INCH       VAN BUREN          MI   TRAINED SPOTTER

            BACKROADS BETWEEN BANGOR AND SOUTH HAVEN ARE BECOMING
            WATER COVERED AND DANGEROUS.

0737 AM     HEAVY RAIN       12 E WHITE CLOUD        43.57N 85.53W
10/30/2009  M1.15 INCH       MECOSTA            MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL.

0755 AM     HEAVY RAIN       EAST GRAND RAPIDS       42.94N 85.61W
10/30/2009  M2.19 INCH       KENT               MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL.

0800 AM     HEAVY RAIN       3 W FENNVILLE           42.59N 86.16W
10/30/2009  M2.25 INCH       ALLEGAN            MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL ENDING AT 8AM.

0800 AM     HEAVY RAIN       2 W ADA                 42.95N 85.53W
10/30/2009  M1.99 INCH       KENT               MI   NWS EMPLOYEE

            THIS IS AN OVERNIGHT RAINFALL TOTAL.

0800 AM     HEAVY RAIN       IONIA                   42.98N 85.06W
10/30/2009  M1.25 INCH       IONIA              MI   CO-OP OBSERVER

            THIS IS A 24 HOUR RAINFALL TOTAL.

0800 AM     HEAVY RAIN       4 E KENTWOOD            42.90N 85.51W
10/30/2009  M1.86 INCH       KENT               MI   OFFICIAL NWS OBS

            THIS IS A 6 HOUR TOTAL MEASURED AT WFO GRAND RAPIDS. THE
            7 HOUR TOTAL IS 1.92 INCHES.

0803 AM     FLOOD            BRECKENRIDGE            43.41N 84.48W
10/30/2009                   GRATIOT            MI   TRAINED SPOTTER

            SOME STREET FLOODING IS OCCURRING AROUND EATON ST NEAR
            M-46 AND WRIGHT ST NEAR THE ELEVATOR. THE SPOTTER HAS
            MEASURED 1.00 INCHES OF RAIN SO FAR.

0830 AM     FLOOD            2 SW HUDSONVILLE        42.85N 85.90W
10/30/2009                   OTTAWA             MI   BROADCAST MEDIA

            WESTBOUND CHICAGO DR AT 48TH ST IS EXPERIENCING FLOODING.
            REPORT IS COURTESY OF WOODTV. TIME IS ESTIMATED.

0830 AM     FLOOD            1 S CUTLERVILLE         42.83N 85.66W
10/30/2009                   KENT               MI   BROADCAST MEDIA

            SOUTH DIVISION AVE BETWEEN 68TH ST AND 76TH ST IS WATER

            COVERED. REPORT IS COURTESY OF WOODTV. TIME IS ESTIMATED.

0830 AM     FLOOD            2 NNW HOLLAND           42.81N 86.12W
10/30/2009                   OTTAWA             MI   BROADCAST MEDIA

            WATER IS COVERING THE ROAD AT BUTTERNUT DR AND JAMES ST.
            REPORT IS COURTESY OF WOODTV. TIME IS ESTIMATED.

0830 AM     FLOOD            3 W MECOSTA             43.63N 85.29W
10/30/2009                   MECOSTA            MI   BROADCAST MEDIA

            M-20 AT SCHRADER CREEK IS CLOSED NEAR MECOSTA DUE TO
            WATER COVERING THE ROAD. REPORT IS COURTESY OF WOODTV.
            TIME IS ESTIMATED.

0830 AM     FLOOD            1 ESE GRAND RAPIDS      42.96N 85.66W
10/30/2009                   KENT               MI   BROADCAST MEDIA

            COLLEGE AVE JUST SOUTH OF FULTON IS WATER COVERED. REPORT
            IS COURTESY OF WOODTV. TIME IS ESTIMATED.

0835 AM     FLOOD            2 SW ALASKA             42.82N 85.51W
10/30/2009                   KENT               MI   COUNTY OFFICIAL

            KENT COUNTY ROAD COMMISSION REPORTS WATER OVER CHERRY
            VALLEY RD BETWEEN 76TH ST AND 84TH ST.

0838 AM     HEAVY RAIN       CASCADE                 42.91N 85.49W
10/30/2009  M2.48 INCH       KENT               MI   TRAINED SPOTTER

            THIS IS THE TOTAL RAINFALL SO FAR.

0849 AM     FLOOD            2 NNW HOPKINS           42.65N 85.78W
10/30/2009                   ALLEGAN            MI   COUNTY OFFICIAL

            THE ALLEGAN COUNTY ROAD COMMISSION REPORTS ROAD WASHOUTS
            ON 24TH ST SOUTH OF 132ND AVE AND 28TH ST SOUTH OF 132ND
            AVE. PLUGGED DRAINS ARE CAUSING PROBLEMS.

0900 AM     HEAVY RAIN       1 NE MOUNT PLEASANT     43.61N 84.76W
10/30/2009  M1.39 INCH       ISABELLA           MI   TRAINED SPOTTER

            THIS IS TOTAL RAINFALL ENDING AT 9AM.

0909 AM     HEAVY RAIN       1 ESE GRAND RAPIDS      42.96N 85.66W
10/30/2009  M2.62 INCH       KENT               MI   BROADCAST MEDIA

            THIS IS THE RAINFALL TOTAL SINCE MIDNIGHT AT WOODTV IN
            GRAND RAPIDS.

0922 AM     HEAVY RAIN       3 SW KENTWOOD           42.87N 85.63W
10/30/2009  M2.24 INCH       KENT               MI   NWS EMPLOYEE

            THIS IS A 24 HOUR RAINFALL TOTAL.

0925 AM     HEAVY RAIN       3 E ALLEGAN             42.53N 85.80W
10/30/2009  M1.67 INCH       ALLEGAN            MI   TRAINED SPOTTER

            THIS IS RAINFALL THROUGH 925AM.

0930 AM     HEAVY RAIN       2 S GRAND HAVEN         43.03N 86.22W
10/30/2009  M1.84 INCH       OTTAWA             MI   NWS EMPLOYEE

            THIS IS RAINFALL THROUGH 930AM.

0935 AM     HEAVY RAIN       4 NNE GRAND RAPIDS      43.02N 85.64W
10/30/2009  M2.40 INCH       KENT               MI   BROADCAST MEDIA

            THIS IS STORM TOTAL RAINFALL THROUGH 935AM AT WXMI.

1030 AM     HEAVY RAIN       3 N HOLLAND STATE PARK  42.83N 86.21W
10/30/2009  M2.14 INCH       OTTAWA             MI   TRAINED SPOTTER

            THIS IS TOTAL RAINFALL ENDING AT 1030AM.

&&

HOVING
Local storm report, Oct 30, 2:14 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
214 PM EDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       3 SW WAYLAND            42.64N 85.68W
10/30/2009  M2.24 INCH       ALLEGAN            MI   TRAINED SPOTTER

            THIS IS TOTAL RAINFALL THROUGH 2PM.

&&

HOVING
Local storm report, Oct 30, 2:58 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
258 PM EDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       3 N HOLLAND STATE PARK  42.82N 86.21W
10/30/2009  M2.50 INCH       OTTAWA             MI   TRAINED SPOTTER

            THIS IS THE RAINFALL TOTAL THROUGH 230PM.

&&

HOVING
Local storm report, Oct 30, 3:16 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
316 PM EDT FRI OCT 30 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLOOD            3 ENE HOLLAND           42.78N 86.04W
10/30/2009                   OTTAWA             MI   BROADCAST MEDIA

            VAN STRANDED IN FLOOD WATERS. DRIVER RESCUED.

&&

JK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 10:04 PM EDTSmall Craft AdvisoryGRR10 hr
Oct 30, 4:51 AM EDTAreal Flood AdvisoryGRRAllegan, Barry, Ionia, Kalamazoo, Kent, Montcalm and 2 more31 hr
Oct 30, 11:20 AM EDTRiver Flood AdvisoryGRRIngham51 hr
Oct 30, 11:20 AM EDTRiver Flood AdvisoryGRRIonia7 days
Oct 30, 11:20 AM EDTRiver Flood AdvisoryGRRKent68 hr
Oct 30, 11:20 AM EDTRiver Flood AdvisoryGRRAllegan4 days
Oct 30, 11:20 AM EDTRiver Flood AdvisoryGRRIonia35 hr
Oct 30, 6:29 PM EDTSpecial Weather StatementGRRKalamazoo, Kent, Lake, Mecosta, Newaygo, Osceola61 min
Oct 30, 7:19 PM EDTSpecial Weather StatementGRRBarry, Calhoun, Clare, Clinton, Eaton, Gratiot and 9 more116 min

Nearby

Wind Advisories in Michigan, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.